Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 27, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 21, 2017, 3:56 AM MST for Otero County, New Mexico. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2017, 3:56 AM MST (10:56 UTC)
- Expired
- Dec 21, 2017, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS74 KEPZ 211056 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 356 AM MST Thu Dec 21 2017 ...Strong winds possible in area mountains this Afternoon... .An approaching upper level storm system will combine with a strong area of surface low pressure in the east plains of New Mexico to give us a windy afternoon. The strongest winds will occur in area mountains were sustained wind speeds of 25 to 35 mph will be possible. Lowland winds speeds will be a little less at 20 to 30 mph. Winds will to below advisory levels by early evening. NMZ402-414>416-220000- /O.NEW.KEPZ.WI.Y.0027.171221T1100Z-171222T0000Z/ Southern Gila Highlands/Black Range- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 356 AM MST Thu Dec 21 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * TIMING...Winds will strengthen early this morning and continue through the afternoon hours. * WINDS...Southwest winds of 25 to 35 mph with gusts to 50 mph will be possible * IMPACTS...Strong cross winds will create hazardous driving condition along north south running roads. Some blowing dust will be possible west of Lordsburg. Home owners should take precautions to secure in Christmas decorations in their yards. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 3:26 PM MST, 12 hours 30 minutes earlier.
Area forecast discussion, Dec 20, 3:26 PM MST, 12 hours 30 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 326 PM MST Wed Dec 20 2017 .SYNOPSIS... Expect another warm day with temperatures running around 10 degrees above normal on Thursday. An approaching upper level storm system will bring increasing westerly winds, with a few gusts in the 35 to 45 mph range during the afternoon. Some blowing dust may occur along parts of Interstate 10 near Lordsburg Playa. On Friday, much cooler air moves into the region, but our temperatures will quickly bounce back to near normal on Saturday. A colder airmass will stay just to the east of the Sacramento Mountains on Sunday, but temperatures will climb back up to near normal by Christmas Day. Mild temperatures are expected to last at least into the middle of next week, with little chance for precipitation. && .DISCUSSION... Water Vapor satellite imagery shows a high amplitude trough stretching from western Montana into central California, with dry westerly flow persisting over most of Arizona and New Mexico. The trough is forecast to slowly dig SE, with a closed low forming over the Four Corners by Thursday afternoon. This system will bring breezy to windy conditions to out area on Thursday afternoon, with winds falling just short of advisory criteria in most areas. Deeper mixing will occur west of the Rio Grande, up to around 725mb or so, just enough to tap into some 35-40 knot winds aloft. With momentum transfer, expect some gusts around 40 mph during peak mixing. Some patchy blowing dust is possible on Lordsburg Playa, despite the recent rainfall out there (it hasn't made much of a difference in the recent past). A Pacific cold front will push through from the west Thursday night, ahead of the main trough, setting us up for a around a 15 degree temperature drop Thu-Fri. While vigorous, the trough will pass through without any moisture on Friday, but slightly breezy northwest winds will feel rather chilly with highs in the upper- 40s to around 50 in the lowlands. Higher elevations above 8500 feet will be stuck in the lower-30s. Temperatures will barely warm up a few degrees on Saturday, but the good news is that despite a 1040mb high dropping into the Texas Panhandle on Sunday, deep westerly flow will keep the colder air at bay (just east of the Sacramento Mountains). Increasing westerly flow and a low-amplitude ridge moving into southern California will promote increasing temperatures, with mid/upper-50s likely for Christmas Day. The overall longer range pattern continues to bring colder air into the Great Plains, but likely staying to our east. We should be a little cautious, however, as the GFS and ECMWF ensembles both show significant spread with respect to temperatures next week. && .AVIATION...Valid 21/00Z-22/00Z... P6SM SKC-SCT250 through period. Winds generally west to southwest at 5-15KTS through 15Z then increasing to 15-25G35KTS with some patchy blowing dust or haze possible at KDMN. && .FIRE WEATHER... Main concern through the forecast period will be tomorrow as west to southwest winds will increase to 15 to 30 mph but relative humidities will be mainly above 20 percent except far eastern lowland zones. Temperatures will warm up tomorrow into the upper 50s to mid 60s lowlands but cool down about 10 to 15 degrees for Friday. A mainly west-northwest flow will then setup over region going into next week which will allow temperatures to warm back into the 60s for the lowlands by early next week. Winds look to remain under 15 mph after the strong winds tomorrow with relative humidities continuing above 20-30 percent. && .PRELIMINARY POINT TEMPS/POPS... El Paso 38 66 39 50 / 0 0 0 0 Sierra Blanca 40 68 39 51 / 0 0 0 0 Las Cruces 29 62 29 48 / 0 0 0 0 Alamogordo 38 60 35 46 / 0 0 0 0 Cloudcroft 22 45 18 33 / 0 0 0 0 Truth or Consequences 31 61 28 48 / 0 0 0 0 Silver City 29 49 22 42 / 0 0 0 0 Deming 29 61 26 48 / 0 0 0 0 Lordsburg 27 57 23 46 / 0 0 0 0 West El Paso Metro 39 64 39 49 / 0 0 0 0 Dell City 27 68 30 52 / 0 0 0 0 Fort Hancock 37 70 38 52 / 0 0 0 0 Loma Linda 34 61 33 46 / 0 0 0 0 Fabens 31 67 33 50 / 0 0 0 0 Santa Teresa 35 63 35 49 / 0 0 0 0 White Sands HQ 32 63 32 49 / 0 0 0 0 Jornada Range 24 62 20 48 / 0 0 0 0 Hatch 25 62 26 50 / 0 0 0 0 Columbus 31 64 30 48 / 0 0 0 0 Orogrande 35 64 35 49 / 0 0 0 0 Mayhill 29 54 24 39 / 0 0 0 0 Mescalero 23 51 22 40 / 0 0 0 0 Timberon 22 51 21 39 / 0 0 0 0 Winston 18 51 12 42 / 0 0 0 0 Hillsboro 25 57 22 46 / 0 0 0 0 Spaceport 25 60 24 48 / 0 0 0 0 Lake Roberts 16 48 9 42 / 0 0 0 0 Hurley 26 53 15 44 / 0 0 0 0 Cliff 18 52 12 48 / 0 0 0 0 Mule Creek 27 47 21 45 / 0 0 0 0 Faywood 25 54 21 44 / 0 0 0 0 Animas 25 61 22 46 / 0 0 0 0 Hachita 26 61 23 46 / 0 0 0 0 Antelope Wells 27 62 26 48 / 0 0 0 0 Cloverdale 30 58 26 45 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 25-Hardiman / 26-Grzywacz
Hazardous weather outlook, Dec 20, 6:16 AM MST, 21 hours 40 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 616 AM MST Wed Dec 20 2017 NMZ401>417-TXZ418>424-211330- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 616 AM MST Wed Dec 20 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday We will see windy conditions on Thursday with winds of 20 to 30 mph. These winds should only minimally impact transportation, but home owners with Christmas decorations may want to adequately secure their decorations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.